Alert archive / Nevada / Wind Advisories in 2013

Wind Advisory 1, NWS Las Vegas, NV

January 2, 2013

NWS Las Vegas, NV issued this wind advisory at Jan 2, 2013, 2:54 AM PST. It took effect at Jan 2, 2013, 10:00 AM PST. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Jan 2, 2013, 2:54 AM PST (10:54 UTC)
In effect from
Jan 2, 2013, 10:00 AM PST
Expired
Jan 2, 2013, 6:00 PM PST
In force
8 hr
Issued by
NWS Las Vegas, NV

The text

As transmitted, in the capitals the NWS used until 2016.

571 
WWUS75 KVEF 021054
NPWVEF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
254 AM PST WED JAN 2 2013

.NORTH WINDS ALONG THE COLORADO RIVER VALLEY TODAY WILL BE
STRONGEST FROM KATHERINE LANDING TO LAUGHLIN AND BULLHEAD CITY
WHERE GUSTS OVER 40 MPH ARE EXPECTED.

AZZ036-NVZ021-021830-
/O.NEW.KVEF.WI.Y.0001.130102T1800Z-130103T0200Z/
LAKE MEAD NATIONAL RECREATION AREA-
INCLUDING...BULLHEAD CITY...MOHAVE VALLEY...
HOOVER DAM...LAUGHLIN
254 AM PST WED JAN 2 2013 /354 AM MST WED JAN 2 2013/

...WIND ADVISORY IN EFFECT FROM 10 AM PST /11 AM MST/ THIS MORNING
TO 6 PM PST /7 PM MST/ THIS EVENING...

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A WIND
ADVISORY FOR THE LAKE MEAD NATIONAL RECREATION AREA...WHICH IS IN
EFFECT FROM 10 AM PST /11 AM MST/ THIS MORNING TO 6 PM PST /7 PM
MST/ THIS EVENING.

* WINDS: NORTH SUSTAINED 25 TO 35 MPH WITH GUSTS TO 45 MPH.

* TIMING: WIND GUSTS WILL INCREASE THIS MORNING AND PEAK DURING
  THE AFTERNOON BEFORE DECREASING TO LESS THAN 40 MPH BY EARLY
  EVENING.

* LOCATIONS: KATHERINE LANDING...LAUGHLIN...BULLHEAD CITY

* IMPACTS: A WIND ADVISORY MEANS THAT CROSSWINDS ARE EXPECTED TO
  BE STRONG ENOUGH TO MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
  PROFILE VEHICLES. STRONG WINDS WILL CREATE HAZARDOUS BOATING
  CONDITIONS NEAR KATHERINE LANDING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE ACTION TO SECURE TRASH CANS AND OTHER LOOSE OR LIGHTWEIGHT
OUTDOOR OBJECTS. MOTORISTS WILL NEED TO DRIVE WITH ADDED CAUTION
ON EAST-WEST ROADS DUE TO THE STRONG CROSS WINDS. IF YOU DO
VENTURE OUT ONTO LAKE MOHAVE NEAR KATHERINE LANDING...AVOID THE
OPEN WATER AND STAY CLOSE TO SHORE OR IN PROTECTED COVES.

&&

$$

JA
2 follow-up statements
423 
WWUS75 KVEF 021756
NPWVEF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
956 AM PST WED JAN 2 2013

.NORTH WINDS ALONG THE COLORADO RIVER VALLEY TODAY WILL BE
STRONGEST FROM KATHERINE LANDING TO LAUGHLIN AND BULLHEAD CITY
WHERE GUSTS OVER 40 MPH ARE EXPECTED.

AZZ036-NVZ021-030200-
/O.CON.KVEF.WI.Y.0001.130102T1800Z-130103T0200Z/
LAKE MEAD NATIONAL RECREATION AREA-
INCLUDING...BULLHEAD CITY...MOHAVE VALLEY...
HOOVER DAM...LAUGHLIN
956 AM PST WED JAN 2 2013 /1056 AM MST WED JAN 2 2013/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST /7 PM MST/ THIS
EVENING...

A WIND ADVISORY REMAINS IN EFFECT FOR THE LAKE MEAD NATIONAL
RECREATION AREA UNTIL 6 PM PST /7 PM MST/ THIS EVENING.

* WINDS: NORTH SUSTAINED 25 TO 35 MPH WITH GUSTS TO 45 MPH.

* TIMING: THROUGH THIS AFTERNOON BEFORE DECREASING TO LESS THAN 40
  MPH BY EARLY EVENING.

* LOCATIONS: KATHERINE LANDING...LAUGHLIN...BULLHEAD CITY

* IMPACTS: A WIND ADVISORY MEANS THAT CROSSWINDS ARE EXPECTED 
  TO BE STRONG ENOUGH TO MAKE DRIVING DIFFICULT...ESPECIALLY 
  FOR HIGH PROFILE VEHICLES. STRONG WINDS WILL CREATE 
  HAZARDOUS BOATING CONDITIONS NEAR KATHERINE LANDING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE ACTION TO SECURE TRASH CANS AND OTHER LOOSE OR LIGHTWEIGHT
OUTDOOR OBJECTS. MOTORISTS WILL NEED TO DRIVE WITH ADDED CAUTION ON
EAST-WEST ORIENTED ROADS DUE TO THE STRONG CROSS WINDS. IF YOU DO
VENTURE OUT ONTO LAKE MOHAVE NEAR KATHERINE LANDING...AVOID THE
OPEN WATER AND STAY CLOSE TO SHORE OR IN PROTECTED COVES.

&&

$$
456 
WWUS75 KVEF 030131
NPWVEF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
531 PM PST WED JAN 2 2013

AZZ036-NVZ021-030245-
/O.EXP.KVEF.WI.Y.0001.000000T0000Z-130103T0200Z/
LAKE MEAD NATIONAL RECREATION AREA-
INCLUDING...BULLHEAD CITY...MOHAVE VALLEY...
HOOVER DAM...LAUGHLIN
531 PM PST WED JAN 2 2013 /631 PM MST WED JAN 2 2013/

...WIND ADVISORY WILL EXPIRE AT 6 PM PST /7 PM MST/ THIS EVENING...

THE WIND ADVISORY FOR THE LAKE MEAD NATIONAL RECREATION AREA WILL
EXPIRE AT 6 PM PST /7 PM MST/ THIS EVENING.

NORTH WINDS WERE BEGINNING TO SUBSIDE EARLY THIS EVENING...SO THE
WIND ADVISORY WILL BE ALLOWED TO EXPIRE.

$$

MORGAN

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Las Vegas, NV wrote its last area forecast discussion before this wind advisory went out at Jan 1, 9:01 PM PST, 5 hours 53 minutes earlier.

Area forecast discussion, Jan 1, 9:01 PM PST, 5 hours 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAS VEGAS NV
901 PM PST TUE JAN 1 2013

.SYNOPSIS...COOL AND DRY CONDITIONS WILL PERSIST THROUGH THURSDAY
WITH PERIODS OF BRISK NORTH WINDS ALONG THE COLORADO RIVER VALLEY. A
TRANQUIL WEATHER PATTERN GOING INTO THE WEEKEND WILL ALLOW
TEMPERATURES TO SLOWLY CLIMB BACK TO NORMAL.
&&

.UPDATE...CLOUDINESS OVER SOUTHERN CALIFORNIA CONTINUING TO DECREASE
AND MOVE SOUTH ALONG WITH UPPER LOW THIS EVENING. MINOR ADJUSTMENT
MADE TO SKY GRIDS FOR THE MORONGO VALLEY AREA THE REST OF TONIGHT.

ELSEWHERE...ANOTHER COLD NIGHT IN STORE UNDER CLEAR SKIES. NORTH
WINDS HAVE SUBSIDED SOME AROUND BULLHEAD CITY THIS EVENING. HIRES
MODELS AND MOS GUIDANCE INDICATE IT WILL BE LOCALLY WINDY IN THE
LOWER COLORADO RIVER VALLEY TOMORROW WITH SUSTAINED NORTH WINDS
BETWEEN 20 AND 30 MPH POSSIBLE.
&&

.PREV DISCUSSION...
247 PM PST TUE JAN 1 2013

.SHORT TERM...MOST OF THE FORECAST AREA HAD CLEAR SKIES THIS
AFTERNOON. AN AREA OF CLOUDS ASSOCIATED WITH A CLOSED LOW MOVING
SOUTH ALONG THE CALIFORNIA COAST WAS PERSISTING OVER MUCH OF SAN
BERNARDINO COUNTY. AS THE LOW CONTINUES TO DROP SOUTH TO OFF OF
NORTHERN BAJA...THESE CLOUDS WILL ALSO HEAD SOUTH OUT OF THE AREA
LEAVING THE ENTIRE FORECAST AREA UNDER CLEAR SKIES OVERNIGHT.
LOCALLY BREEZY CONDITIONS DEVELOPED DOWN THE COLORADO RIVER AS
EXPECTED TODAY. THOSE WINDS WILL DECREASE SOME TONIGHT BUT PICK BACK
UP AGAIN WEDNESDAY AS A NORTHERLY SURFACE GRADIENT PERSISTS AND
WINDS ALOFT ALSO BECOME NORTHERLY. WIND SPEEDS MAY APPROACH ADVISORY
CRITERIA VERY LOCALLY AROUND THE BULLHEAD CITY AIRPORT BUT OVERALL
THE WINDS WILL BE BELOW CRITERIA ALONG THE COLORADO RIVER. OTHERWISE
WEDNESDAY WILL BE ANOTHER SUNNY AND COOL DAY WITH TEMPERATURES 5 OR
SO DEGREES BELOW NORMAL. NOT MUCH CHANGE FOR THURSDAY AND FRIDAY AS
A RIDGE OF HIGH PRESSURE ALOFT REMAINS CENTERED OVER CALIFORNIA AND
WESTERN NEVADA. COOL TEMPERATURES AND MOSTLY CLEAR SKIES CAN BE
EXPECTED WITH LOCALLY BREEZY NORTH WINDS DOWN THE COLORADO RIVER.

.LONG TERM...SATURDAY THROUGH TUESDAY...A RIDGE OF HIGH PRESSURE
WILL BE OVER THE CWA ON SATURDAY BUT THEN BEGINS TO BREAK DOWN AS
THE OPERATIONAL MODELS INDICATE THE NEXT SHORT WAVE APPROACHING THE
NORTHERN CALIFORNIA COAST. ALTHOUGH THE 12Z MODELS HAVE COME INTO
MUCH BETTER AGREEMENT WITH THE OVERALL TREND OF THE LONG RANGE...
AGREEMENT IN THE DETAILS CONTINUE TO LACK. THE BROAD SCALE PATTERN
SHOWS THAT THE NEXT SHORT WAVE IS EXPECTED TO FORM A CLOSED LOW NEAR
OR OFF CENTRAL CALIFORNIA COAST BY 00Z MONDAY WHICH THEN DROPS SOUTH
THROUGH 18Z MONDAY. HOWEVER THE POSITION OF THE LOW VARIES FROM JUST
OFF NORTHERN BAJA PER THE GFS TO 300 MILES WEST OF THIS POSITION PER
THE ECMWF. THIS LARGE DIFFERENCE IN LOW POSITION BECOMES WORSE
THROUGH THE REMAINDER OF THE LONG TERM AS BY 00Z WEDNESDAY...THE GFS
HAS THE CENTER OF THE LOW OVER NEW MEXICO AND THE ECMWF BARELY
BRINGS THE LOW TO THE 18Z MONDAY GFS FORECAST POSITION...OR JUST OFF
NORTHERN BAJA. BOTH MODELS HOWEVER...AND SIMILAR TO THE PREVIOUS
SYSTEM THAT DROPPED SOUTH ALONG/OFF THE COAST...HAVE LIMITED IF ANY
MOISTURE INDICATED THUS A RATHER DRY FORECAST FOR THE LONG TERM
WHICH GOES ALONG WITH THE CURRENT LONG TERM FORECAST. THUS FEW
CHANGES WERE MADE TO THE PREV FORECAST. THE 18Z GFS ADDS FURTHER
CONFIDENCE TO THIS DRY SCENARIO AS IT IS LEANING MORE TOWARDS THE
FURTHER OFFSHORE/ECMWF SOLUTION. UNDER THE RIDGE...SOUTHWEST FLOW
ALOFT AS THE LOW DROPS SOUTH OFF THE COAST...TEMPERATURES WILL WARM
TO NEAR OR SLIGHTLY ABOVE NORMAL BY SUNDAY WITH LITTLE CHANGE GOING
INTO TUESDAY. WINDS SHOULD BE FAIRLY LIGHT...LEANING TOWARDS DIURNAL
CONDITIONS. MEANWHILE VARIABLE HIGH LEVEL CLOUDS WILL LIKELY BE SEEN.
&&

.AVIATION...FOR MCCARRAN...WINDS LESS THAN 7 KTS THROUGH THE
WEDNESDAY...TRENDING FROM THE SOUTHWEST AT NIGHT AND THEN NORTHERLY
WEDNESDAY AFTERNOON. FEW-SCT CLOUDS AOA 25K FT THROUGH 00Z THURSDAY.

FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST
CALIFORNIA...GENERALLY NORTH WINDS LESS THAN 15 MPH THROUGH 12Z
THURSDAY...EXCEPT FOR LATE MORNING/AFTERNOON WINDS GUSTING 25-35KT
ALONG THE COLORADO RIVER VALLEY. THROUGH 06Z SCT-BKN CLOUDS NR 10K
FEET WEST OF A KEED-KDAG LINE...OTHERWISE FEW-SCT CLOUDS AOA 25K FT.
&&

.VEF WATCHES/WARNINGS/ADVISORIES...
NV...NONE.
AZ...NONE.
CA...NONE.
&&

UPDATE...PIERCE
PREV DISCUSSION...HARRISON/JENSEN

HTTP://WEATHER.GOV/LASVEGAS
Hazardous weather outlook, Jan 1, 3:37 AM PST, 23 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAS VEGAS NV
337 AM PST TUE JAN 1 2013

AZZ001>003-036-CAZ519>527-NVZ014>022-020200-
NORTHWEST PLATEAU-LOWER COLORADO RIVER VALLEY-NORTHWEST DESERTS-
LAKE MEAD NATIONAL RECREATION AREA-EASTERN SIERRA SLOPES-
OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY-
DEATH VALLEY NATIONAL PARK-WESTERN MOJAVE DESERT-
EASTERN MOJAVE DESERT-MORONGO BASIN-CADIZ BASIN-
SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY-
ESMERALDA AND CENTRAL NYE COUNTY-LINCOLN COUNTY-
NORTHEAST CLARK COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY-
SHEEP RANGE-SPRING MOUNTAINS-LAS VEGAS VALLEY-
SOUTHERN CLARK COUNTY-
337 AM PST TUE JAN 1 2013 /437 AM MST TUE JAN 1 2013/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
ARIZONA...SOUTHEAST CALIFORNIA AND SOUTHERN NEVADA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

Nearby

Wind Advisories in Nevada, 2013Wind Advisories in Arizona, 2013Every wind advisory in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.